Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 407, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 1996, 11:58 PM CDT for Knox County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1996, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 7, 1996, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 12:00 AM CDT | Hail 1 | Knox City, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:57 PM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Jun 6, 2:57 PM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 255 PM CDT THU JUN 6 1996 OUTFLO BNDRY CURRENTLY LOOSING STEAM AS IT MOVS ACRS CNTRL OK. AMS S OF BNDRY IS RECOVERING FM MORNG CNVCTN AND EXPCT THIS BNDRY TO BCM FAIRLY ACTV LTR THIS AFTN. TRW CURRENTLY GOING UP NR OKC. LN OF TSTMS THAT WAS ALG SRN KS BRDR NOW ALSO COMING SWD INTO NRN ZNS. EXPCT ALL OF THIS ACTVTY TO PROPAGATE SWD ACRS FA TNGT. MDLS ALL AGREE ON BRINGING IN DRY AIR SWD LT TNGT AND FRI. TAIL-END VORT MAX FCST TO DIVE INTO AR BY 48HRS...BUT Q-VECTOR FIELDS INDCT THAT MOST LIFT SHUD BE E OF FA. MDLS DO...HWVR...WRAP A FAIR AMT OF LO LVL MSTR BACK INTO THE ERN HALF OF OK ON SAT AND THIS LUKS RSNBL. WL GO WITH MOSUNNY ON FRI AND PTCLDY ON SAT. WL KEEP POPS (AFT 1ST PD) BLO 20 FOR NOW...BUT SERN ZNS WL HV TO BE WATCHED IF CDFNT DOES NOT PUSH FAR ENUF SE TO WIPE THE DEEP MSTR AWAY. ..04.. GAG 55/81/52/84 3100 PNC 59/78/54/80 4111 HBR 60/84/59/86. 6100 SPS 62/80/59/82 6111 OKC 62/80/59/82 +111 DUA 65/81/64/84 8111 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 6, 6:31 PM CDT, 5 hours 27 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1830 PM CDT THU JUN 06 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1753 PM 6 S CHICKASHA OK 1.00 INCH DIAMETER HAIL 06/06/96 GRADY 1816 PM 1 E LEXINGTON OK 60-70 MPH WINDS 06/06/96 S. CLEVELAND 1818 PM HWY 39 PURCELL TO DIBBLE OK DOZENS OF TREES DOWN TWO 18" 06/06/96 C. MCCLAIN POWER POLES DOWN.
Special weather statement, Jun 6, 6:40 PM CDT, 5 hours 18 minutes before
OKZ014>026-033>035-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 643 PM CDT THU JUN 06 1996 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL OKLAHOMA... CANADIAN... KINGFISHER... LINCOLN... LOGAN... OKLAHOMA... PAYNE. IN NORTHWEST OKLAHOMA... BLAINE... CUSTER... DEWEY... ROGER MILLS. IN SOUTHWEST OKLAHOMA... BECKHAM... CADDO... GREER... HARMON... KIOWA... WASHITA. THE DANGER OF SEVERE WEATHER HAS DIMINISHED IN THESE AREAS. THE TORNADO WATCH CONTINUES UNTIL 9 PM FOR MOST OF THE REST OF SOUTHERN AND EASTERN OKLAHOMA.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 29 min |
| Jun 6, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 55 min |
| Jun 6, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Marshall | 55 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 52 min |
| Jun 6, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Jun 7, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Love | 27 min |
| Jun 6, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 6, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 39 min |
| Jun 6, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 6, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 40 min |
| Jun 6, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 48 min |
| Jun 6, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 6, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.